MAUDE Adverse Event Report: ZIMMER BIOMET, INC. VNGD SSK 360 R FEM 80MM; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. VNGD SSK 360 R FEM 80MM; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Codes Incomplete or Missing Packaging (2312); Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Customer has indicated that the product will not be returned to zimmer biomet for investigation as it was used.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported upon opening the box the outer plastic blister was found to have a crack in it.The plastic rubbery bag around the femur also had a hole in it.Additionally, there was not a second sterile blister.Since no other replacement femur of the same size and side was available the hospital flashed sterilized this implant.It was then assembled with augments and a stem and implanted with bone cement.
 
Event or Problem Description
No additional information reported.
 
Additional Manufacturer Narrative
No product or packaging was returned, however, review of the picture provided identifies the cracked sterile cavity.Device history record was reviewed and no discrepancies relevant to the reported event were found.The root cause of the reported issue is attributed to transit damage; further investigation is being conducted through our capa process.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
VNGD SSK 360 R FEM 80MM
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key9174460
Report Number0001825034-2019-04608
Device Sequence Number2614686
Product Code MBV
UDI-Device Identifier00880304481985
UDI-Public(01)00880304481985
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K093293
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/13/2025
Device Model NumberN/A
Device Catalogue Number185270
Device Lot Number3657658
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/18/2019
Supplement Date Received by Manufacturer02/05/2020
Initial Report FDA Received Date10/10/2019
Supplement Report FDA Received Date02/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1